Accessibility navigation

Computations of eigenvalues and resonances on perturbed hyperbolic surfaces with cusps

Levitin, M. and Strohmaier, A. (2021) Computations of eigenvalues and resonances on perturbed hyperbolic surfaces with cusps. International Mathematics Research Notices, 2021 (6). pp. 4003-4050. ISSN 1687-0247

Text - Accepted Version
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1093/imrn/rnz157


In this paper we describe a simple method that allows for a fast direct computation of the scattering matrix for a surface with hyperbolic cusps from the Neumann-to-Dirichlet map on the compact manifold with boundary obtained by removing the cusps. We illustrate that even if the Neumann-to-Dirichlet map is obtained by a Finite Element Method (FEM) one can achieve good accuracy for the scattering matrix. We give various interesting examples of how this can be used to investigate the behaviour of resonances under conformal perturbations or when moving in Teichmüller space. For example, based on numerical experiments we rediscover the four arithmetic surfaces of genus one with one cusp. This demonstrates that it is possible to identify arithmetic objects using FEM.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:84352
Publisher:Oxford University Press


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation